Asked in
Medication and Drugs
Vital Signs
Heart Rate
Nursing

What vitals does a nurse check before administering digoxin?

Answer

User Avatar
Wiki User
January 11, 2011 6:26AM

You need to measure dig levels from labs, BP, o2 sat, and pulse wouln't hurt either.

Ayraayra: The most important thing to measure when administering digoxin is heart rate. You want to count the apical for a full minute. They drilled this into us at school. The heart rate has to be at least 60 beats per minute or you hold the medication. Digoxin works by increasing the force and velocity of heart contractions.

You check apical pulse for 1 minute, if less that 60bpm you hold it wait five minutes and check again if it is still less that 60bpm you notify the physician. Monitor for signs of 'dig' toxicity like: - Confusion, irregular pulse, Loss of appetite; nausea, vomiting, diarrhea, palpitations, halos around objects. Decreased urine output.